Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 25, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 23, 2021, 2:26 PM CDT for 18 counties in Oklahoma. It took effect at Aug 24, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2021, 2:26 PM CDT (19:26 UTC)
- In effect from
- Aug 24, 2021, 12:00 PM CDT
- Expired
- Aug 24, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2091 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464 WWUS74 KTSA 231926 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 226 PM CDT Mon Aug 23 2021 ARZ019-020-029-OKZ054>057-059>062-064>067-070>072-074-076-240130- /O.NEW.KTSA.HT.Y.0025.210824T1700Z-210825T0000Z/ /O.CON.KTSA.HT.Y.0024.000000T0000Z-210824T0100Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner- Muskogee-McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 226 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... * WHAT...For the first Heat Advisory, heat index values of 105 to to 109. For the second Heat Advisory, heat index values up to 107 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...For the Heat Advisory, until 8 PM CDT this evening. For the Heat Advisory, from noon to 7 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-OKZ049-053-058-063-068-069-073-075-240100- /O.CON.KTSA.HT.Y.0024.000000T0000Z-210824T0100Z/ Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Ottawa- Delaware-Cherokee-Adair-Pittsburg-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, Clayton, Hugo, Miami, Grove, Jay, Tahlequah, Stilwell, McAlester, and Wilburton 226 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected most areas. Portions of northeast Oklahoma along and east of highway 75 and the lower Arkansas River valley of west central Arkansas can expect heat index values up to 110. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
376 WWUS74 KTSA 240059 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 759 PM CDT Mon Aug 23 2021 ARZ019-020-029-OKZ054>057-059>062-064>067-070>072-074-076-240900- /O.EXP.KTSA.HT.Y.0024.000000T0000Z-210824T0100Z/ /O.CON.KTSA.HT.Y.0025.210824T1700Z-210825T0000Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner- Muskogee-McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 759 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From Noon to 7 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-OKZ049-053-058-063-068-069-073-075-240200- /O.EXP.KTSA.HT.Y.0024.000000T0000Z-210824T0100Z/ Benton-Carroll-Washington AR-Madison-Pushmataha-Choctaw-Ottawa- Delaware-Cherokee-Adair-Pittsburg-Latimer- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, Clayton, Hugo, Miami, Grove, Jay, Tahlequah, Stilwell, McAlester, and Wilburton 759 PM CDT Mon Aug 23 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Temperatures will continue to be warm in these areas for tomorrow but will likely stay below heat indices of 105. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
082 WWUS74 KTSA 240744 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 244 AM CDT Tue Aug 24 2021 OKZ049-053-073-075-250000- /O.EXA.KTSA.HT.Y.0025.210824T1700Z-210825T0000Z/ Pushmataha-Choctaw-Pittsburg-Latimer- Including the cities of Antlers, Clayton, Hugo, McAlester, and Wilburton 244 AM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values around 105 expected. * WHERE...Pushmataha, Choctaw, Pittsburg and Latimer Counties. * WHEN...From Noon to 7 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ019-020-029-OKZ054>057-059>062-064>067-070>072-074-076-250000- /O.CON.KTSA.HT.Y.0025.210824T1700Z-210825T0000Z/ Crawford-Franklin-Sebastian-Osage-Washington OK-Nowata-Craig- Pawnee-Tulsa-Rogers-Mayes-Creek-Okfuskee-Okmulgee-Wagoner- Muskogee-McIntosh-Sequoyah-Haskell-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, Stigler, and Poteau 244 AM CDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From Noon to 7 PM CDT Tuesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
979 WWUS74 KTSA 242000 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 300 PM CDT Tue Aug 24 2021 ARZ019-020-029-OKZ049-053>057-059>062-064>067-070>076-251000- /O.NEW.KTSA.HT.Y.0026.210825T1700Z-210826T0000Z/ /O.CON.KTSA.HT.Y.0025.000000T0000Z-210825T0000Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh-Sequoyah-Pittsburg- Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 300 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...For the first Heat Advisory, heat index values up to 108. For the second Heat Advisory, heat index values up to 110 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from noon to 7 PM CDT Wednesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ ARZ001-002-010-011-OKZ058-063-068-069-251000- /O.NEW.KTSA.HT.Y.0026.210825T1700Z-210826T0000Z/ Benton-Carroll-Washington AR-Madison-Ottawa-Delaware-Cherokee- Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Miami, Grove, Jay, Tahlequah, and Stilwell 300 PM CDT Tue Aug 24 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 106 expected. * WHERE...In Oklahoma, Ottawa, Delaware, Cherokee and Adair Counties. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 23, 2:06 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 23, 2:06 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
206 PM CDT Mon Aug 23 2021
.DISCUSSION...
The heat is on across eastern Oklahoma and western Arkansas
this week with temperatures set to be 5 to 10 degrees above
normal for this time of year. Will be adding a heat advisory
for portions of northeast Oklahoma and west-central Arkansas
for Tuesday with this forecast package. The "drier" airmass
settling over the area will help keep heat index values from
getting out of control this week despite the air temperatures
in the mid 90s to around 102. However, some heat headlines will
likely be required as we move through the remainder of the week.
High pressure is set to reign supreme across the area
through the work week with the center of the upper high
becoming established over the southeast United States as
we move into the weekend. As the upper level ridge shifts
to the east, the potential for isolated showers and storms will
ramp up in the favored terrain areas of southeast Oklahoma
and western Arkansas Saturday afternoon and even more so on
Sunday afternoon. We may be able to get a cold front to work
into the region late Sunday into Monday with chances for showers
and storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 101 77 102 / 0 0 0 0
FSM 75 100 76 100 / 0 0 0 10
MLC 74 97 75 98 / 0 0 0 0
BVO 74 99 75 100 / 0 0 0 0
FYV 72 96 72 97 / 0 0 0 10
BYV 73 98 74 98 / 0 0 0 10
MKO 73 97 74 98 / 0 0 0 0
MIO 74 97 74 98 / 0 0 0 0
F10 74 100 74 100 / 0 0 0 0
HHW 74 96 75 96 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.
Heat Advisory from noon to 7 PM CDT Tuesday for OKZ054>057-
059>062-064>067-070>072-074-076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
Heat Advisory from noon to 7 PM CDT Tuesday for ARZ019-020-029.
&&
LONG TERM....10Hazardous weather outlook, Aug 23, 12:41 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1241 PM CDT Mon Aug 23 2021
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1241 PM CDT Mon Aug 23 2021
...DANGEROUS HEAT THIS AFTERNOON AND EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Heat indices between 105 and 110 degrees can be expected
for much of eastern Oklahoma and west central Arkansas
Heat indices up to 105 degrees are expected elsewhere.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY thru THURSDAY...Dangerous Heat Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A ridge of high pressure aloft will maintain hot and dry weather
for the region this week. Portions of northeast Oklahoma and west
central Arkansas are likely to see afternoon heat indices near
105 degrees Tuesday thru Thursday. The ridge is expected to
weaken by late week, bringing some slight relief from the
dangerous heat. Storm chances are forecast to return by Sunday
night as a weak front approaches.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:04 PM CDT | Special Weather Statement | TSA | Haskell | 41 min |
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.